MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 40MM ID, MP9

ENCORE MEDICAL L.P. X-ALT HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 40MM ID, MP9
Model Number 931-40-256
Health Effect - Clinical Code Pain (1994)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's acetabular component shifting vertically causing pain and leg shortening.The surgeon removed and replaced all implants except for the stem.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to acetabular component shifting vertically.The previous surgery and the revision detailed in this investigation occurred 2 years and 2 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to acetabular component shifted vertically.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that the "patient's acetabular component shifted vertically causing pain and leg shortening" it seems that the event may occurred due to excessive range-of-motion, patient age, prolonged usage of overhead activities, excessive load or torque, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 40MM ID, MP9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8596459
Report Number1644408-2019-00425
Device Sequence Number2065893
Product Code LPH
UDI-Device Identifier00888912099707
UDI-Public(01)00888912099707
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2021
Device Model Number931-40-256
Device Catalogue Number931-40-256
Device Lot Number701F1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-000, LOT 902B1971; 430-98-056, LOT 591G1154; 497-40-000, LOT 641C1076
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR